Alert archive / Minnesota / Special Weather Statements in 2019
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jul 4, 2019, 1:07 AM CDT for Wilkin County, Minnesota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2019, 1:07 AM CDT (06:07 UTC)
- Expired
- Jul 4, 2019, 1:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Grand Forks, ND
County Wilkin County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 147 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 6.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 2084 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
697 WWUS83 KFGF 040607 SPSFGF Special Weather Statement National Weather Service Grand Forks ND 107 AM CDT Thu Jul 4 2019 MNZ029>031-040645- East Otter Tail MN-Wilkin MN-West Otter Tail MN- 107 AM CDT Thu Jul 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OTTER TAIL AND NORTHERN WILKIN COUNTIES UNTIL 145 AM CDT... At 107 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Rothsay, or 12 miles northeast of Wahpeton, moving northeast at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Rothsay and Carlisle around 140 AM CDT. Elizabeth and Erhard around 145 AM CDT. Other locations impacted by this storm include Fergus Falls Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && LAT...LON 4650 9671 4672 9589 4622 9567 4616 9640 TIME...MOT...LOC 0607Z 246DEG 13KT 4639 9641 $$ DJR
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jul 3, 11:49 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 3, 11:49 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1149 PM CDT Wed Jul 3 2019 .UPDATE... Issued at 1139 PM CDT Wed Jul 3 2019 Extended the watch for the southern tier of counties until 1am with strong line of convection moving through SE ND. Continue to see showers overnight generally lift off to the east northeast with lessening severe threat. UPDATE Issued at 942 PM CDT Wed Jul 3 2019 Broken line of strong to severe storms exists southwest to northeast from near Lisbon to Detroit Lakes to Bemidji. Coverage is beginning to increase in scope along the line with shear slowly increasing will continue to see storms into the late evening and overnight moving eastward. Severe hazards will continue to be wind gusts around 60mph and hail up to an inch through midnight or so. UPDATE Issued at 647 PM CDT Wed Jul 3 2019 Several areas of convection developing across the area as upper wave approaching the area is helping overcome weak mid level lapse rates. MU CAPE ranging from 1000J/kg in the northern valley and up to 3000J/kg along the SD/ND border. Effective shear remains strongest in the north and west with around 40kts and 25 to 30 in the south. Went ahead and expanded the watch to include the Red River valley counties from Grand Forks/Polk southward which goes until midnight. Most likely hazards will be hail with initial updrafts and then wind gusts as storms evolve. General eastward progression expected this evening into the overnight. && .SHORT TERM...(This evening through Thursday night) Issued at 347 PM CDT Wed Jul 3 2019 Afternoon surface observations show two areas of low level convergence, worth noting for potential locations of evening convective initiation. The first area of interest is along a weak boundary extending southwest to northeast across the Devils Lake basin, where cumulus congestus have begun to develop from Devils Lake southwest toward Bowden. Despite a strongly sheared profile, instability and lapse rates are fairly weak in this region, diminishing severe weather threat. A second, more apparent area of interest has develop along and south of a frontal boundary extending from western NE to southeast ND and west central MN. GOES-16 1 minute visible data this afternoon show areas of orphan anvil development in this region since mid day, but cells north of the ND/SD border have struggled to maintain an updraft given the weaker sheared but more strongly unstable, uncapped environment. Orientation of westerly deep layer shear vectors slightly off of the boundary would suggest that developing storms will not remain discrete for long before merging into clusters. Expect tonight into early Thursday to evolve similarly to Tuesday evening, in which isolated strong to severe thunderstorms cannot be ruled out but would need to overcome a conditional environment. CAMs indicate severe weather from the evening activity would be most likely from 4-8pm, before instability starts to wane diurnally. Orientation of westerly deep layer shear vectors slightly off of the boundary would suggest that developing storms will not remain discrete for long before merging into clusters. There is once again a signal for a shower/storm complex to develop in the western Dakotas and progress east or northeast into the forecast area. This is most likely to affect areas along and (mostly) south of US Hwy 2 across east central to southeast ND late tonight and northwest and west central MN late tonight into Thursday morning. Main threats with the strongest cells embedded in this storm complex would be damaging hail (up to quarter sized) and wind gusts (up to 60 mph) but cannot rule out threat for localized heavy rainfall given precipitable water values near 1.5 inches. After showers and storms clear out early Thursday, Independence Day looks to be quite pleasant, despite lingering potential for isolated showers or storms during the afternoon and evening. Afternoon high temperatures on Independence Day will reach the 70s to lower 80s. .LONG TERM...(Thursday night through Wednesday) Issued at 347 PM CDT Wed Jul 3 2019 12Z Fri - 00Z Sun Cold front is expected to exit the far southeast zones Fri morning. Short wave forecast to move through Fri night and will produce precip in the southern zones. Sun - Wed Split flow across North America with northern stream over central Canada and southern stream over northern states. Long wave trough over the West Coast will break down and shift east. Long wave ridge over the Central and Southern Plains will retrograde over the Desert Southwest and Intermountain West. The ECMWF becomes a faster solution compared to the GFS over the area by Mon. The two models are out of phase by Tue. Next best chance for thunderstorms will be Sun night through Tue. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1139 PM CDT Wed Jul 3 2019 VFR conditions expected for much of the period at all TAF sites with a narrow window of MVFR CIGs in the morning. Will see another day of light winds also. Less convection coverage is expected tomorrow afternoon and evening. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...JK SHORT TERM...BP LONG TERM...JH AVIATION...JK
Hazardous weather outlook, Jul 3, 5:47 AM CDT, 19 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 547 AM CDT Wed Jul 3 2019 MNZ004>009-013-NDZ006>008-014>016-024-026-027-054-041100- Kittson-Roseau-Lake Of The Woods-West Marshall-East Marshall- North Beltrami-Pennington-Towner-Cavalier-Pembina-Benson-Ramsey- Eastern Walsh County-Eddy-Nelson-Grand Forks-Western Walsh County- 547 AM CDT Wed Jul 3 2019 This hazardous weather outlook is for portions of eastern North Dakota and northwest Minnesota. .DAY ONE...Today and Tonight Isolated to scattered showers and thunderstorms will remain possible through this evening, with widespread showers and thunderstorms south of Highway 2 overnight tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. MNZ001>003-014>017-022>024-027>032-040-NDZ028>030-038-039-049-052- 053-041100- West Polk-Norman-Clay-Red Lake-East Polk-North Clearwater- South Beltrami-Mahnomen-South Clearwater-Hubbard-West Becker- East Becker-Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- 547 AM CDT Wed Jul 3 2019 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Isolated to scattered showers and thunderstorms will remain possible through this evening, with widespread showers and thunderstorms south of Highway 2 overnight tonight. Severe thunderstorms may develop this afternoon and evening across southeast North Dakota and west central Minnesota mainly south of Highway 200. Hail to 1.5 inches and winds to 60 mph are the main threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jul 3, 10:03 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1003 PM CDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL BEMIDJI 47.48N 94.88W
07/03/2019 E1.00 INCH BELTRAMI MN AMATEUR RADIO
ALONG DIVISION STREET
&&
WBARRETTSpecial weather statement, Jul 3, 10:40 PM CDT, 2 hours 27 minutes before
Special Weather Statement National Weather Service Grand Forks ND 1040 PM CDT Wed Jul 3 2019 NDZ052-053-040445- Sargent ND-Richland ND- 1040 PM CDT Wed Jul 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RICHLAND AND SOUTHEASTERN SARGENT COUNTIES UNTIL 1145 PM CDT... At 1040 PM CDT, Doppler radar was tracking a strong thunderstorm near Rutland, or 43 miles west of Wahpeton, moving east at 25 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. This strong thunderstorm will be near... Cayuga around 1050 PM CDT. Geneseo around 1100 PM CDT. Lidgerwood around 1115 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && A Severe Thunderstorm Watch remains in effect until midnight CDT for southeastern North Dakota. LAT...LON 4594 9761 4616 9758 4621 9709 4593 9709 TIME...MOT...LOC 0340Z 270DEG 23KT 4603 9745 AM
Special weather statement, Jul 3, 10:51 PM CDT, 2 hours 16 minutes before
Special Weather Statement National Weather Service Grand Forks ND 1051 PM CDT Wed Jul 3 2019 MNZ002-003-027-040415- West Becker MN-Clay MN-Norman MN- 1051 PM CDT Wed Jul 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLAY...SOUTHEASTERN NORMAN AND NORTHWESTERN BECKER COUNTIES UNTIL 1115 PM CDT... At 1051 PM CDT, Doppler radar was tracking a strong thunderstorm near Ulen, or 26 miles northeast of Fargo, moving northeast at 10 mph. Penny size hail will be possible with this storm. This strong thunderstorm will be near... Ulen, Syre and Flom around 1115 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && LAT...LON 4700 9636 4707 9648 4726 9627 4710 9599 TIME...MOT...LOC 0351Z 240DEG 9KT 4708 9635 AM
Special weather statement, Jul 3, 11:15 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1115 PM CDT Wed Jul 3 2019
NDZ052-053-040445-
Sargent ND-Richland ND-
1115 PM CDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RICHLAND AND
SOUTHEASTERN SARGENT COUNTIES UNTIL 1145 PM CDT...
At 1114 PM CDT, Doppler radar was tracking a strong thunderstorm over
Stiles, or 26 miles southwest of Wahpeton, moving east at 20 mph.
Nickel size hail will be possible with this storm.
This strong thunderstorm will be near...
Mantador around 1135 PM CDT.
Hankinson around 1140 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southeastern North Dakota.
LAT...LON 4601 9733 4605 9726 4622 9726 4629 9686
4594 9685 4594 9733
TIME...MOT...LOC 0414Z 249DEG 17KT 4609 9709
AMSpecial weather statement, Jul 3, 11:43 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1143 PM CDT Wed Jul 3 2019
NDZ053-040530-
Richland ND-
1143 PM CDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RICHLAND COUNTY
UNTIL 1230 AM CDT...
At 1142 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Stiles, or 27 miles southwest of Wahpeton, moving east
at 25 mph.
Nickel size hail will be possible with this storm.
This strong thunderstorm will be near...
Hankinson around 1155 PM CDT.
Sonora around 1215 AM CDT.
Lamars around 1220 AM CDT.
Blackmer and Fairmount around 1230 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
west central Minnesota...and southeastern North Dakota.
LAT...LON 4600 9715 4610 9707 4614 9657 4612 9656
4602 9658 4593 9656 4594 9715
TIME...MOT...LOC 0442Z 266DEG 21KT 4597 9700
AMSpecial weather statement, Jul 4, 1:07 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Grand Forks ND 107 AM CDT Thu Jul 4 2019 MNZ029>031-040645- East Otter Tail MN-Wilkin MN-West Otter Tail MN- 107 AM CDT Thu Jul 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OTTER TAIL AND NORTHERN WILKIN COUNTIES UNTIL 145 AM CDT... At 107 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Rothsay, or 12 miles northeast of Wahpeton, moving northeast at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Rothsay and Carlisle around 140 AM CDT. Elizabeth and Erhard around 145 AM CDT. Other locations impacted by this storm include Fergus Falls Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && LAT...LON 4650 9671 4672 9589 4622 9567 4616 9640 TIME...MOT...LOC 0607Z 246DEG 13KT 4639 9641 DJR
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:21 PM CDT | Severe Thunderstorm Warning | FGF | Clay | 54 min |
| Jul 3, 8:25 PM CDT | Areal Flood Advisory | FGF | Clay | 4 hr |
| Jul 3, 8:30 PM CDT | Severe Thunderstorm Warning | FGF | Clay, Wilkin | 45 min |
| Jul 3, 8:44 PM CDT | Special Weather Statement | FGF | Hubbard | 46 min |
| Jul 3, 9:14 PM CDT | Severe Thunderstorm Warning | FGF | Clay, Norman | 41 min |
| Jul 3, 9:17 PM CDT | Special Weather Statement | FGF | Clearwater | 43 min |
| Jul 3, 9:20 PM CDT | Special Weather Statement | FGF | Clay | 40 min |
| Jul 3, 9:26 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Hubbard | 33 min |
| Jul 3, 10:51 PM CDT | Special Weather Statement | FGF | Norman | 24 min |
| Jul 3, 7:11 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Griggs, Nelson, Steele, Traill | 64 min |
| Jul 3, 7:30 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Ransom, Richland | 60 min |
| Jul 3, 8:10 PM CDT | Special Weather Statement | FGF | Cass | 35 min |
| Jul 3, 8:58 PM CDT | Severe Thunderstorm Warning | FGF | Ransom, Sargent | 62 min |
| Jul 3, 9:50 PM CDT | Special Weather Statement | FGF | Ransom, Sargent | 40 min |
| Jul 3, 9:53 PM CDT | Special Weather Statement | FGF | Sargent | 67 min |
| Jul 3, 10:14 PM CDT | Severe Thunderstorm Warning | FGF | Sargent | 31 min |
| Jul 3, 10:40 PM CDT | Special Weather Statement | FGF | Sargent | 65 min |
| Jul 3, 11:15 PM CDT | Special Weather Statement | FGF | Richland | 30 min |
| Jul 3, 11:43 PM CDT | Special Weather Statement | FGF | Richland | 47 min |
Nearby
Special Weather Statements in Minnesota, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.